Alert archive / Iowa / Special Weather Statements in 2012
Special Weather Statement, NWS Omaha, NE
NWS Omaha, NE issued this special weather statement at Aug 7, 2012, 9:39 PM CDT for Harrison County, Iowa. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 9:39 PM CDT (02:39 UTC)
- Expired
- Aug 7, 2012, 10:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Omaha, NE
County Harrison County, IA
The radar
The Omaha radar (KOAX), 65 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2389 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2263 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
014
WWUS83 KOAX 080241
SPSOAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
939 PM CDT TUE AUG 7 2012
IAZ043-055-056-NEZ034-080315-
MONONA IA-SHELBY IA-HARRISON IA-BURT NE-
939 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONONA...WESTERN
SHELBY...HARRISON AND SOUTHEASTERN BURT COUNTIES UNTIL 1015 PM CDT...
AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM TEKAMAH TO MONDAMIN TO 7 MILES SOUTHEAST OF MISSOURI VALLEY...
OR ALONG A LINE EXTENDING FROM 46 MILES SOUTH OF SIOUX CITY TO 49
MILES SOUTHWEST OF IDA GROVE TO 21 MILES NORTHEAST OF OMAHA...AND
MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TEKAMAH...LOGAN...MONDAMIN...PERSIA...PISGAH...MOORHEAD...WOODBINE...
DUNLAP...BLENCOE...PORTSMOUTH...LITTLE SIOUX...PANAMA AND
MAGNOLIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL DOWNPOURS WILL ALSO BE POSSIBLE WITH THE STORMS.
&&
LAT...LON 4150 9575 4151 9581 4165 9597 4180 9639
4199 9615 4197 9567 4187 9567 4186 9553
4165 9536
TIME...MOT...LOC 0238Z 220DEG 25KT 4183 9624 4171 9592 4152 9576
$$
DEWALDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:15 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 7, 6:15 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 615 PM CDT TUE AUG 7 2012 .AVIATION...00Z TAFS FOR KOFK...KOMA AND KLNK. SPOTTY CONVECTION HAS DEVELOPED EARLY THIS EVENING AND SO ADDED A TEMPO GROUP TO KOMA AND KLNK FOR POSSIBLE THUNDERSTORMS. OTHERWISE...CIGS SHOULD REMAIN IN THE VFR CATEGORY WITH SPOTTY SHOWERS AND THUNDERSTORMS POSSIBLE INTO WEDNESDAY MORNING. && .PREV DISCUSSION... /ISSUED 308 PM CDT TUE AUG 7 2012/ DISCUSSION... SHOWERS AND THUNDERSTORMS ARE DEVELOPING TO THE EAST...WEST...AND SOUTH...BUT NOT QUITE OVER THE AREA. SUBJECTIVE 12Z UPPER AIR ANALYSIS INDICATES PERSISTENT UPPER-LEVEL RIDGE OVER THE SOUTHWEST US...WITH TROUGHING TO THE EAST...AND NORTHWESTERLY FLOW BETWEEN. WEAK SHORTWAVES WERE EVIDENT ACROSS SD INTO NORTHWEST NEB...AS WELL AS UPSTREAM IN MT...AND A BROAD AREA OF WEAK 30-50M 500MB HEIGHT FALLS EXTENDED FROM BC THROUGH MT/WY...AND ALSO IN SOUTHWEST KS INTO THE TX/OK PANHANDLES. 700-500MB LAPSE RATES WERE FAIRLY STEEP ACROSS MUCH OF THE WEST INTO THE CENTRAL PLAINS...WITH 20C TEMP DIFFERENCES AS FAR EAST AS CENTRAL IL. 850MB MOISTURE OF 8C+ HAD SPREAD NORTHWARD FROM THE GULF TOWARD THE DAKOTAS/GREAT LAKES...WITH AN INCONVENIENT DONUT HOLE OVER KOMA. 850MB TEMPS CONTINUE TO WARM...WITH 20-25C WIDESPREAD ACROSS THE PLAINS. AT 19Z...WEAK SURFACE FRONT LIES ACROSS SOUTHEAST NEB INTO WESTERN IA...THOUGH IT IS DIFFUSE AND TEMPERATURES/DEWPOINT GRADIENTS ARE WEAK TO NONEXISTANT. MAIN FORECAST CONCERN IS PRECIP POTENTIAL THIS EVENING INTO WEDNESDAY. ISOLATED HIGH-BASED STORMS ARE DEVELOPING FROM CENTRAL IA SOUTHEASTWARD INTO NORTHEAST KS...WHILE ADDITIONAL DEVELOPMENT CONTINUES IN WESTERN NEB. A LITTLE ACCAS IS EVIDENT IN EASTERN NEB...BUT IT IS BASED WELL ABOVE 10KFT. FOR THIS EVENING...THINK ANY SHRA/TSRA THAT CAN DEVELOP WILL BE ISOLATED AT BEST...AND WILL OCCUR SOUTH OF INTERSTATE 80. BETTER PRECIP POTENTIAL WILL COME AFTER MIDNIGHT AS REMNANT CONVECTION FROM WESTERN NEB MOVES EASTWARD...WITH SUPPORT FROM SHORTWAVE DROPPING THROUGH THE NORTHWEST FLOW. ACTIVITY SEEMS TO BE MOST LIKELY IN THE SOUTHERN HALF OF THE CWA GIVEN STORM MOTION OF DEVELOPING CONVECTION...AND HAVE PUT CHANCE POPS THERE WITH SLIGHT CHANCE ELSEWHERE FOR ANYTHING DRIFTING OUT OF SD. WAVE WILL CONTINUE TO DIG ON WEDNESDAY...GENERATING SHOWERS AND THUNDERSTORMS IN IOWA THAT ARE LIKELY JUST GOING TO BRUSH THE EASTERNMOST CWA...WITH SMALL POPS IN THERE THROUGH THE DAY. WAVE WILL SLIDE EASTWARD BY WEDNESDAY EVENING...AS WILL ITS ASSOCIATED PRECIP. TEMPS LOOK WARM FOR ONE MORE DAY IN THE AREA...BUT ON WEDNESDAY EVENING...COOLER AIR IS DRAGGED DOWN BEHIND THE DEPARTING UPPER- LEVEL WAVE AS IT REINFORCES THE EASTERN TROUGH...LEAVING A FEW DAYS OF MAX TEMPERATURES NEAR TO BELOW NORMAL. THURSDAY AND FRIDAY WILL REMAIN DRY ACROSS THE AREA...BUT TEMPERATURES IN THE LOWER 80S OR SO WILL PROVIDE A LITTLE RELIEF. RETURN FLOW BEGINS AROUND FRIDAY EVENING ACROSS THE CWA AS DEEP EASTERN US UPPER TROUGH FINALLY BEGINS TO PULL AWAY AND WESTERN RIDGING BEGINS TO BUILD BACK INTO THE PLAINS. ECMWF HAS TRENDED WAAY DOWN ON ITS PROJECTION FOR A SHORTWAVE TO PRODUCE SHOWERS AND THUNDERSTORMS ON SATURDAY...AND NOW MISSES THE AREA ALTOGETHER AS RIDGING PUSHES THE SHORTWAVE MORE NORTHWARD. HAVE BACKED DOWN POPS SIGNIFICANTLY ON FRIDAY NIGHT THROUGH SATURDAY NIGHT...AS EVEN MODEL BLENDS ARE NOW CARVING AWAY POPS. WARM AIR ADVECTION IS GENERALLY EXPECTED THROUGH THE REST OF THE FORECAST PERIOD...AND HAVE TRENDED TEMPS UPWARD FROM SATURDAY THROUGH THE WORK WEEK. ECMWF HINTS AT A POSSIBLE SYSTEM THAT MAY OR MAY NOT SKIRT THE AREA...BUT HAVE KEPT FORECAST DRY UNTIL CONFIDENCE INCREASES...AS AM SKEPTICAL OF ANY PROMISE OF RAIN IN THE EXTENDED. MAYES && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && BK
Hazardous weather outlook, Aug 7, 5:57 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 557 PM CDT TUE AUG 7 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-081300- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 557 PM CDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY SOUTH OF HIGHWAY 30. A SPOTTY FEW OF THESE STORMS COULD CONTAIN LARGE HAIL AND DAMAGING WIND. THE CHANCE FOR STORMS CONTINUES OVERNIGHT AS STORMS MOVE OUT OF WESTERN NEBRASKA...WITH THE BETTER CHANCE REMAINING SOUTH OF INTERSTATE 80 AND A SLIGHT CHANCE ELSEWHERE. ISOLATED STORMS ARE POSSIBLE ON WEDNESDAY...MAINLY IN WESTERN IOWA AND EXTREME NORTHEAST NEBRASKA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE FOR STORMS ON SATURDAY...MAINLY IN NORTHEAST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY.
In the hours before
Local storm report, Aug 7, 7:55 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
755 PM CDT TUE AUG 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND DMG 3 W OFFUTT AFB 41.11N 95.98W
08/07/2012 SARPY NE TRAINED SPOTTER
TREE LIMBS BREAKING. NO SIZE INDICATED.
&&
BKERNLocal storm report, Aug 7, 8:09 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
809 PM CDT TUE AUG 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND GST OFFUTT AFB 41.11N 95.92W
08/07/2012 E56 MPH SARPY NE ASOS
&&
VDEWALDLocal storm report, Aug 7, 8:37 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
837 PM CDT TUE AUG 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 1 E FREMONT 41.44N 96.47W
08/07/2012 M0.50 INCH DODGE NE LAW ENFORCEMENT
&&
VDEWALDSpecial weather statement, Aug 7, 9:12 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 912 PM CDT TUE AUG 7 2012 IAZ069-NEZ045-052-080245- POTTAWATTAMIE IA-DOUGLAS NE-WASHINGTON NE- 912 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POTTAWATTAMIE... EASTERN DOUGLAS AND SOUTHEASTERN WASHINGTON COUNTIES UNTIL 945 PM CDT... AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM SOUTH OF FORT CALHOUN...OR 7 MILES NORTH OF OMAHA...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DOWNTOWN OMAHA...COUNCIL BLUFFS...CARTER LAKE AND CRESCENT. LAT...LON 4118 9577 4130 9608 4148 9601 4144 9566 TIME...MOT...LOC 0210Z 288DEG 11KT 4137 9597 DEWALD
Local storm report, Aug 7, 9:19 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
919 PM CDT TUE AUG 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL 3 W CRESCENT 41.37N 95.92W
08/07/2012 E1.25 INCH POTTAWATTAMIE IA PUBLIC
NEAR THE MORMON BRIDGE.
&&
VDEWALDSpecial weather statement, Aug 7, 9:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
939 PM CDT TUE AUG 7 2012
IAZ043-055-056-NEZ034-080315-
MONONA IA-SHELBY IA-HARRISON IA-BURT NE-
939 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONONA...WESTERN
SHELBY...HARRISON AND SOUTHEASTERN BURT COUNTIES UNTIL 1015 PM CDT...
AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM TEKAMAH TO MONDAMIN TO 7 MILES SOUTHEAST OF MISSOURI VALLEY...
OR ALONG A LINE EXTENDING FROM 46 MILES SOUTH OF SIOUX CITY TO 49
MILES SOUTHWEST OF IDA GROVE TO 21 MILES NORTHEAST OF OMAHA...AND
MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TEKAMAH...LOGAN...MONDAMIN...PERSIA...PISGAH...MOORHEAD...WOODBINE...
DUNLAP...BLENCOE...PORTSMOUTH...LITTLE SIOUX...PANAMA AND
MAGNOLIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL DOWNPOURS WILL ALSO BE POSSIBLE WITH THE STORMS.
&&
LAT...LON 4150 9575 4151 9581 4165 9597 4180 9639
4199 9615 4197 9567 4187 9567 4186 9553
4165 9536
TIME...MOT...LOC 0238Z 220DEG 25KT 4183 9624 4171 9592 4152 9576
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:09 PM CDT | Special Weather Statement | OAX | Sarpy | 36 min |
| Aug 7, 7:19 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 41 min |
| Aug 7, 7:22 PM CDT | Special Weather Statement | OAX | Platte | 23 min |
| Aug 7, 7:28 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte | 47 min |
| Aug 7, 7:47 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 43 min |
| Aug 7, 8:01 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 29 min |
| Aug 7, 9:12 PM CDT | Special Weather Statement | OAX | Douglas | 33 min |
| Aug 7, 9:17 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Washington | 24 min |
| Aug 8, 11:57 AM CDT | Special Weather Statement | OAX | Burt, Cuming, Dodge, Washington | 48 min |
| Aug 8, 4:09 PM CDT | Special Weather Statement | OAX | Otoe | 36 min |
| Aug 8, 4:17 PM CDT | Special Weather Statement | OAX | Dodge | 28 min |
| Aug 8, 4:34 PM CDT | Special Weather Statement | OAX | Otoe | 26 min |
| Aug 8, 4:38 PM CDT | Tornado Warning | OAX | Dodge, Saunders | 37 min |
| Aug 8, 4:43 PM CDT | Special Weather Statement | OAX | Cass | 32 min |
| Aug 8, 4:46 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe | 44 min |
| Aug 8, 4:52 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster | 38 min |
| Aug 8, 5:01 PM CDT | Tornado Warning | OAX | Dodge, Saunders | 29 min |
| Aug 8, 5:31 PM CDT | Special Weather Statement | OAX | Richardson | 29 min |
| Aug 8, 5:42 PM CDT | Special Weather Statement | OAX | Cass, Sarpy | 33 min |
| Aug 8, 5:46 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 29 min |
| Aug 8, 6:14 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 31 min |
| Aug 8, 6:25 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 35 min |
| Aug 8, 6:46 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 29 min |
| Aug 8, 3:22 AM CDT | Special Weather Statement | OAX | Page | 38 min |
| Aug 8, 12:13 PM CDT | Special Weather Statement | OAX | Monona | 32 min |
| Aug 8, 12:46 PM CDT | Special Weather Statement | OAX | Monona | 29 min |
| Aug 8, 1:06 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Pottawattamie | 26 min |
| Aug 8, 1:51 PM CDT | Special Weather Statement | OAX | Pottawattamie | 54 min |
| Aug 8, 6:09 PM CDT | Special Weather Statement | OAX | Mills | 36 min |
| Aug 8, 6:32 PM CDT | Severe Thunderstorm Warning | OAX | Fremont | 28 min |
| Aug 8, 6:56 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Page | 34 min |
Nearby
Special Weather Statements in Iowa, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.